Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

How are circulation problems in the feet treated ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 243 Questions
I am a 42 yr old woman. I am 5' 7" and weigh 173 lbs. I have small brownish purple circles on the inside of one ankle due to circulation problems in my legs. I have had circulation problems for at least 15 yrs. Would it be safe to try to bleach these? Or would there be another better way to make these less noticeable?
Posted Wed, 11 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Sapan J. Pandya 1 hour later

Thanks for posting your query.

If the brown-purple spots are cause by circulation problems as reported by you, bleach won't help much because bleach works on the superficial layer of the skin mostly by reducing the melanin pigment. Whereas the discoloration that you see is most likely caused by minor bleeding from broken capillaries in the skin. It is recommended to avoid procedures that can hurt or pull the skin, as they can cause more such spots to appear. Bleaching should be safe (though not helpful) if it does not irritate your skin in any way. Spots caused by bleeding/ clotting disorders usually fade away with time. Treatment is directed at managing the underlying cause.

There is also a possibility that the spots are caused by varicose veins. Varicose veins do cause such pigmentation around ankles. Has your doctor suggested this as a possibility? People who use tobacco in any form or those in professions that involve long periods of standing are more at risk of this condition. If varicose veins are the cause of the spots, you should see a micro vascular surgeon who can treat it.

Hope I have answered your query. I am available for your follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor